MAUDE Adverse Event Report: DEPUY MITEK LLC US GII QA+ O/C CP-2 *EA; STAPLE, FIXATION, BONE

DEPUY MITEK LLC US GII QA+ O/C CP-2 *EA; STAPLE, FIXATION, BONE
Catalog Number 222983
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported that during a procedure for biceps rehabilitation, it was observed that two gii qa+ o/c cp-2 devices broke without applying an excessive traction.Another two like devices were used to complete the procedure.There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: b5: the event description has been updated to reflect the correct information.H6; the medical device problem code has been updated to reflect the correct information.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported that during a procedure for biceps rehabilitation, it was observed that two gii qa+ o/c cp-2 devices broke without applying an excessive traction.According to the reporter, when the device was implanted and the strands pulled, it was noticed that the strand was "frayed" and broke.Another two like devices were used to complete the procedure.Additional information was received that some days after the initial procedure, breakage of two gii qa+ o/c cp-2 devices were seen on imaging, which resulted in a reoperation.The reoperation has been captured under (b)(4).There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h4: the device manufacture date has been updated accordingly.Investigation summary: the complaint device is not being returned, it was implanted in the patient, therefore unavailable for a physical evaluation.Since the complaint device was implanted in the patient, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (298l766), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20282473
Report Number1221934-2024-03310
Device Sequence Number7485156
Product Code JDR
UDI-Device Identifier10886705008612
UDI-Public(01)10886705008612(10)298L766(17)270331
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222983
Device Lot Number298L766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/26/2024
09/25/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date09/26/2024
10/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown